MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 32; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 32; IN-VITRO DIAGNOSTICS
Catalog Number 6844508
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected vitros potassium (k+) results were obtained from a single level of non-vitros biorad multiqual unassayed controls, lot 56700, using vitros k+ slide lot 4102-1112-7951 and slide lot 4102-1129-8320 on a vitros 5600 integrated chemistry system.Vitros k+ slide lot 4102-1112-7951 biorad lot 56700 level 3 results of 4.17 and 4.08 mmol/l vs.The vitros peer mean of 7.79 mmol/l vitros k+ slide lot 4102-1129-8320 biorad lot 56700 level 3 results of 4.27 and 4.37 mmol/l vs.The vitros peer mean of 7.79 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.Patient samples were not affected and there were no allegations of harm as a result of this event.However, the investigation cannot conclude that patient sample results would not be affected at the same magnitude if the event were to recur undetected.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that lower than expected vitros potassium (k+) results were obtained from a single level of non-vitros biorad multiqual unassayed controls, lot 56700, using vitros k+ slide lot 4102-1112-7951 and slide lot 4102-1129-8320 on a vitros 5600 integrated chemistry system.The assignable cause of the event was the suboptimal calibrations in use at the time of the events.The affected calibration responses and parameters were atypical when compared to the expected responses and parameters.The affected calibrator kit in use was lot 3232.It is unknown what caused the performance issue with the affected calibrator kit 3232 calibrations.Calibrator 32 fluids are liquid, ready to use, therefore, a reconstitution issue was not the cause of the event.However, since both calibrations appeared atypical, it is possible that improper fluid sample handling or sample contamination prior to performing the calibrations was a potential cause of the event.Acceptable vitros k+ performance was obtained after calibrating each vitros k+ slide lot with an alternate set of calibrator kit 32, lot 3232 fluids.A performance issue with the vitros k+ slide lots 4102-1129-8320 and 4102-1112-7951 did not likely contribute to the event as acceptable vitros k+ performance was obtained after recalibrating with an alternate set of the same lot of calibrators.The investigation found no indication that either vitros 5600 integrated system contributed to the event.Acceptable vitros k+ performance was obtained after recalibrating with an alternate set of the same lot of calibrators, with no additional actions taken to optimize the vitros instruments.

Brand Name
VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 32
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key18855480
Report Number1319808-2024-00006
Device Sequence Number12835884
Product Code JIX
UDI-Device Identifier10758750032105
UDI-Public10758750032105
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2025
Device Catalogue Number6844508
Device Lot Number3232
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2024
Initial Report FDA Received Date03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown